Flash Flood, Jefferson
- When
- October 9, 3:45 PM CST to 6:00 PM CST
- Where
- Jefferson County, Beaumont
- Property damage
- $1.0 million
- Reported by
- NEWSPAPER
- Coordinates
- 29.854, -94.153 (the zone’s center; the record gives no point)
Around 6 to 8 inches of rain fell in less than 2 hours, causing significant flooding to sections of Beaumont. Water entered homes, vehicles were left stranded on the roads, but fortunately no injuries or deaths were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Around 6 to 8 inches of rain fell in less than 2 hours, causing significant flooding to sections of Beaumont. Water entered homes, vehicles were left stranded on the roads, but fortunately no injuries or deaths were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Oct 9, 1:17 PM CST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 217 PM CDT THU OCT 9 2003 WATCHING CAREFULLY FOR LOW TOP ROTATING TSTMS AS SEEN TO THE WEST OF OUR CWA. VISIBLE SHOWING A DRY PUNCH SW OF HOU...PROBABLY TOO FAR UPSTREAM TO LOWER POPS TNITE BUT COULD BE A PLAYER IN INCREASING CONVECTION TNITE. WILL KEEP HIGH POPS TNITE WITH PVA FROM SHORTWAVE. WILL START KNOCKING DOWN POPS FRIDAY DUE TO AGEOSTROPHIC FORCING FROM RIGHT FRONT QUAD EXIT REGION OF JETSTREAK AND OFFSHORE FLOW AS DESCENDING TROF FROM SOUTHERN PLAINS SWINGS PAST TO THE EAST. FCST SOUNDINGS RAPIDLY DRY AND STABILIZE LATE FRIDAY. LOOKS LIKE WE GET A SHOT OF WEAK COLD AIR ADVECTION OVER THE WEEKEND AS SYSTEM MOVES RAPIDLY EAST AND HIGH PRESSURE BUILDS INTO THE MID MISSISSIPPI VALLEY. THERE IS LIMITED SUPPORT FOR FRONTOGENESIS AT H3...BUT THIS IS SHORT-LIVED AS JET SUPPORT SHIFTS NORTH...LEAVING A POSSIBLE FRONTAL BOUNDARY CLOSE TO OUR COAST. WENT COOLER THAN CLIMO BUT DRY OVER MIDDLE OF NEXT WEEK AS FRONT GETS REINFORCED. .PRELIMINARY POINT TEMPS/POPS... KBPT 74 83 69 82 / 80 30 00 00 KLCH 72 83 67 82 / 80 30 00 00 KLFT 72 80 66 81 / 80 30 00 00 KAEX 70 79 65 80 / 90 10 00 00 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. SWEENEY
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-101100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 440 AM CDT THU OCT 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... PLENTY OF TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL COMBINE FOR SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. RAINFALL AMOUNTS WILL AVERAGE BETWEEN 1/2 AND 1 INCH AREAWIDE WITH UP TO 2 INCHES IN SOME LOCATIONS. WHERE THE HEAVIER RAINFALL AMOUNTS OCCUR...MINOR STREET FLOODING AND PONDING OF WATER IN LOW-LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EARLY ON FRIDAY. HIGH PRESSURE AND DRIER AIR WILL THEN BUILD IN FOR THE WEEKEND. ANOTHER FRONT WILL BRING THE POSSIBILITY OF A FEW SHOWERS ON TUESDAY AND WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED DURING THIS PERIOD. INFORMATION STATEMENT...THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT REQUESTED AT THIS TIME. RUA
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, October 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371182.